Alert archive / Indiana / River Flood Warnings in 2023
River Flood Warning 37, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 4, 2023, 11:48 AM EST for Bartholomew County, Jackson County, Indiana. It took effect at Mar 4, 2023, 10:08 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2023, 11:48 AM EST (16:48 UTC)
- In effect from
- Mar 4, 2023, 10:08 PM EST
- Expired
- Mar 6, 2023, 1:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bartholomew County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Columbus (BAKI3).
- Action stage
- 4.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:54 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 4, 9:54 AM EST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 954 AM EST Sat Mar 4 2023 .Forecast Update... Issued at 954 AM EST Sat Mar 4 2023 Much quieter start to the day after the active weather of Friday. A weak high pressure ridge has expanded into the region with mostly clear skies. Early morning fog and haze is gradually improving across central Indiana. 1430Z temperatures were in the 30s. The overall forecast is in excellent shape for the rest of the day. The surface ridge will maintain its influence across the Ohio Valley even as a weak upper level wave tracks E/NE from Missouri and Iowa into the Great Lakes later this afternoon. Mid and high level clouds associated with this feature will increase across much of the forecast area by late day but drier air through the lower levels and minimal forcing aloft will keep any precipitation well to our northwest. Highs this afternoon will range from the mid 40s far north to the mid 50s across south central Indiana. Zone and grid updates out. && .Short Term...(Today and tonight) Issued at 301 AM EST Sat Mar 4 2023 - Partly Cloudy and cool Today and Tonight Surface analysis early this morning shows the deep low pressure system departing the region, found over NE Ohio. A large area of High pressure stretched across the lower and middle Mississippi River Valley, and was edging eastward in the wake of the departing low. GOES16 shows the back edge of cloud cover associated with the low over western parts of Central Indiana. This clearing line was making rapid progress across the state. Aloft, a weak short wave was found across the western plains. With nearly zonal flow ahead of it across Iowa. Ridging was found over IL and WI, in response to the departing upper low over the eastern Great Lakes. Subsidence was shown across the Ohio Valley. Today... A much calmer day is in store for Central Indiana today. Models all show the low to the northeast making quick progress to New England by mid day as the strong high pressure system over the plains builds across Indiana and the Ohio Valley. Aloft, the quick moving short wave over the western plains is expected to arrive across Indiana and the Great Lakes this afternoon. Dry air within the lower levels due to ongoing subsidence will result in the short wave only producing some passing high clouds this afternoon. Forecast soundings show a dry column this morning as the surface high continues to build across the area, with mid and high level saturation this afternoon as the short wave arrives. Thus we will expect a mostly sunny morning followed by a partly Cloudy afternoon. Weak cold air advection will be in play, as highs will be reached in the upper 40s to low 50s. Tonight... Another dry and cool night will be in store. The previously mentioned short wave aloft will quickly depart the region during the evening hours. Models then suggest broad ridging developing aloft, stretching from Central Plains to Indiana and the Great Lakes. This will result in continued subsidence across our forecast area. Meanwhile within the lower levels, large surface high pressure will be pushing across the area overnight. Overall this will lead to a partly cloudy evening with clearing skies overnight. Some warmer air looks to arrive overnight as the surface high moves across Indiana, but flow looks weak enough that overall advection is minimal. Thus will trend lows once again to the lower 30s. && .Long Term...(Sunday through Friday) Issued at 301 AM EST Sat Mar 4 2023 * Quiet conditions expected through middle of next week, active pattern possible late week * Above normal temperatures Sunday and Monday, cooler rest of the week Sunday through Monday night... Quasi-zonal flow aloft will persist early in the period with quiet conditions expected. At the surface, flow will become southerly by Monday morning as a low pressure system develops across the northern Plains and pushes towards the area. This should help temperatures warm up into early next week as highs reach the mid 60s and low 70s. A cold front associated with the aforementioned low is expected to move through late Monday and may produce isolated showers. Confidence in precipitation occurring is low due to a lack of upper level support and limited low level moisture return. Due to this, expect most locations to remain dry. Tuesday through Friday... Confidence decreases for the latter half of the long term period as a more amplified pattern sets up, leading to model ambiguity. Guidance generally shows a deepening trough out west with ridging centered over the Ohio Valley. This upper ridging along with surface high pressure should allow quiet conditions to persist through Wednesday. By late week, broad warm air advection and isentropic lift ahead of the trough will lead to increasing rain chances, especially Friday with increasing large scale ascent as the trough approaches. There is a chance for mixed precipitation at times over parts of our area late week, but this is dependent on timing. Expect temperatures to be closer to normal values over our area mid-late next week with highs generally in the 40s. && .Aviation...(12Z TAF Issuance) Issued at 557 AM EST Sat Mar 4 2023 Impacts: - VFR Conditions expected after 14Z - MVFR Fog possible through 14Z Discussion: Some patchy MVFR Fog has developed at HUF...LAF and BMG as high pressure continues to build across Central Indiana providing clear skies and calm winds. This fog is expected to quickly burn off later this morning as daytime heating resumes and VFR conditions will return. GOEs16 shows clear skies across the TAF sites with clear skies upstream. A quick moving short wave aloft over the Dakotas is expected to push across Indiana and the Great Lakes this afternoon. Lower level moisture appears to be limited, but forecast soundings show mid and upper level saturation. Thus have included some VFR ceilings this afternoon as this wave passes. Surface winds will remain less than 10 knts as the surface high passes across Indiana. && .Hydrology... Areal flood warnings will likely be allowed to expire within the next 12 hours as run-off continues to make its way to area rivers and streams. However river flooding will be ongoing and will continue into the middle of next week. AHPS continue to show sharp rises along area rivers. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Update...Ryan Short Term...Puma Long Term...Melo Aviation...Puma Hydrology...Puma
Hazardous weather outlook, Mar 4, 3:13 AM EST, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 313 AM EST Sat Mar 4 2023 INZ021-028>031-035>049-051>057-060>065-067>072-050815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 313 AM EST Sat Mar 4 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No Hazardous Weather is expected at this time. River Flooding will continue on area rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. River flooding will continue on area rivers through mid week. There is a chance for snow on Late Wednesday Night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:08 PM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 16 hr |
| Mar 3, 10:49 PM EST | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 5 more | 16 hr |
| Mar 3, 10:52 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 16 hr |
| Mar 3, 10:54 PM EST | Areal Flood Warning | IND | Boone, Fountain, Hendricks, Montgomery, Parke, Putnam and 1 more | 16 hr |
| Mar 3, 10:56 PM EST | Areal Flood Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 16 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Owen | 6 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Howard | 7 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Johnson | 32 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Bartholomew | 26 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Hamilton, Madison | 34 hr |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Johnson | 21 days |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 4, 11:48 AM EST | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Mar 4, 1:46 PM EST | River Flood Warning | IND | Delaware, Madison | 22 hr |
| Mar 4, 6:07 PM EST | River Flood Warning | IND | Owen | 18 hr |
Nearby
River Flood Warnings in Indiana, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.